Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 33, NWS Fort Worth, TX

March 21, 2016Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 21, 2016, 10:58 AM CDT for Dallas County, Texas. It took effect at Mar 23, 2016, 7:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 21, 2016, 10:58 AM CDT (15:58 UTC)
In effect from
Mar 23, 2016, 7:00 AM CDT
Expired
Mar 22, 2016, 10:58 AM CDT
In force
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 29.86 ft at Mar 20, 2016, 11:00 AM CDT.

actionminormoderate303503/2103/2203/23
Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

324 
WGUS44 KFWD 211558
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 AM CDT MON MAR 21 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-220358-
/O.NEW.KFWD.FL.W.0033.160323T1200Z-000000T0000Z/
/DALT2.1.ER.160323T1200Z.160323T1200Z.000000T0000Z.NO/
1058 AM CDT MON MAR 21 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Trinity River At Dallas.
* from Wednesday morning until further notice...Or until the warning 
  is cancelled.
* At 1000 AM Monday the stage was 27.92 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday morning.
* At 30 feet, Minor lowland flooding will begin. The pasture lands 
  near the river will flood.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
3 follow-up statements
468 
WGUS84 KFWD 212012
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT MON MAR 21 2016

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County 

  Trinity River Near Long Lake (Oakwood) Affecting Anderson...
  Freestone and Leon Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-220812-
/O.EXT.KFWD.FL.W.0033.160324T0000Z-000000T0000Z/
/DALT2.1.ER.160324T0000Z.160324T0000Z.000000T0000Z.NO/
312 PM CDT MON MAR 21 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0300 PM Monday the stage was 27.72 feet.
* Flood stage is  30 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday evening.
* At 30 feet, Minor lowland flooding will begin. The pasture lands 
  near the river will flood.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC001-161-289-220811-
/O.EXT.KFWD.FL.W.0023.000000T0000Z-160325T1000Z/
/LOLT2.3.ER.160311T0111Z.160313T0919Z.160324T2200Z.NO/
312 PM CDT MON MAR 21 2016

The Flood Warning continues for
  The Trinity River Near Long Lake (Oakwood).
* At 0230 PM Monday the stage was 38.56 feet.
* Flood stage is  35 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by late Thursday afternoon.

&&
 
LAT...LON 3170 9593 3150 9580 3149 9562 3173 9580

$$
171 
WGUS84 KFWD 220159
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT MON MAR 21 2016

...The Flood Warning continues for the following areas in Texas...
  Trinity River At Dallas Affecting Dallas County 
  Trinity River Near Long Lake (Oakwood) Affecting Anderson...
  Freestone and Leon Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-221359-
/O.EXT.KFWD.FL.W.0033.160323T1800Z-000000T0000Z/
/DALT2.1.ER.160323T1800Z.160325T0000Z.000000T0000Z.NO/
859 PM CDT MON MAR 21 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0800 PM Monday the stage was 27.67 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast to occur.
* Forecast...The river is expected to rise above flood stage by 
  Wednesday afternoon and crest near 30 feet towards Thursday 
  evening.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC001-161-289-221358-
/O.EXT.KFWD.FL.W.0023.000000T0000Z-160325T2200Z/
/LOLT2.3.ER.160311T0111Z.160313T0919Z.160325T1000Z.NO/
859 PM CDT MON MAR 21 2016

The Flood Warning continues for
  The Trinity River Near Long Lake (Oakwood).
* At 0830 PM Monday the stage was 38.11 feet.
* Flood stage is 35 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by early Friday morning.

&&
 
LAT...LON 3170 9593 3150 9580 3149 9562 3173 9580

$$
438 
WGUS84 KFWD 221501
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 AM CDT TUE MAR 22 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County
...The Flood Warning continues for the following areas in Texas...
 
  Trinity River Near Long Lake (Oakwood) Affecting Anderson...
  Freestone and Leon Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-221531-
/O.CAN.KFWD.FL.W.0033.000000T0000Z-160322T1501Z/
/DALT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1001 AM CDT TUE MAR 22 2016

The Flood Warning is cancelled for
  The Trinity River At Dallas.
* At 0900 AM Tuesday the stage was 28.29 feet.
* Flood stage is 30 feet.
* Forecast...The river is expected to rise but crest below flood 
  stage near 29 feet Wednesday morning.


$$

TXC001-161-289-230300-
/O.EXT.KFWD.FL.W.0023.000000T0000Z-160324T1600Z/
/LOLT2.3.ER.160311T0111Z.160313T0919Z.160324T0400Z.NO/
1001 AM CDT TUE MAR 22 2016

The Flood Warning continues for
  The Trinity River Near Long Lake (Oakwood).
* At 0930 AM Tuesday the stage was 37.06 feet.
* Flood stage is 35 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to recede and fall below flood 
  stage by Wednesday night.
* At 37 feet, Minor flooding of the coffield prison agricultural land,
  and ranch and farm lands along the river, is expected.

&&
 
LAT...LON 3170 9593 3150 9580 3149 9562 3173 9580

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 21, 10:44 AM CDT, 14 minutes earlier.

Area forecast discussion, Mar 21, 10:44 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 AM CDT MON MAR 21 2016

.UPDATE...
TEMPERATURES ARE CLIMBING NICELY TODAY DUE TO SUNNY SKIES AND
THE RETURN OF SOUTH WINDS. HIGHS RANGING FROM THE LOW 70S IN THE
WEST TO LOW 60S IN THE EAST STILL LOOK GOOD FOR THE AREA. FIRE
DANGER WILL BE SLIGHTLY ELEVATED ACROSS THE WEST THIS AFTERNOON AS
MINIMUM RELATIVE HUMIDITY VALUES FALL INTO THE 20S AND SOUTH WINDS
GUST OVER 20 MPH. OTHER THAN HOURLY TEMPERATURE ADJUSTMENTS...NO
CHANGES TO THE FORECAST ARE ANTICIPATED AT THIS TIME.

30

&&

.AVIATION...
/ISSUED 706 AM CDT MON MAR 21 2016/
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 12Z TUESDAY. A
SURFACE RIDGE THAT WAS LOCATED OVER FAR EASTERN TEXAS THIS MORNING
WILL CONTINUE TO MOVE EAST TODAY AS A LEE SIDE TROUGH DEEPENS.
THIS WILL ALLOW LIGHT SOUTH WINDS AT DAYBREAK TO INCREASE TO 15 TO
20 KNOTS BY 18Z. SOME GUSTS TO 25 KNOTS ARE POSSIBLE IN THE
METROPLEX THIS AFTERNOON. THE GUSTS SHOULD DIE OFF EARLY THIS
EVENING BUT PICK UP AGAIN 04-05Z. IT WILL BE WINDY AGAIN TUESDAY
WITH SUSTAINED WINDS 15 TO 20 KNOTS WITH GUSTS OVER 30 KNOTS
LIKELY BEFORE 18Z TUESDAY. SOME SCATTERED STRATUS MAY WORK ITS WAY
INTO WACO AROUND 12Z TUESDAY...AND INTO THE METROPLEX BY
15Z...THUS HAVE PLACED SCT015.

58

&&

.PREV DISCUSSION... /ISSUED 427 AM CDT MON MAR 21 2016/
THE AXIS OF OUR CHILLY SURFACE HIGH IS NEAR THE TEXAS/LOUISIANA
BORDER...BUT A WEAK PRESSURE GRADIENT AND NOCTURNAL INVERSION HAS
ASSURED CALM WINDS FAR FROM IT. THIS HAS ALLOWED MOST LOCATIONS TO
SEE LOW TEMPERATURES NEAR OR EVEN COLDER THAN SUNDAY MORNING. THE
EXCEPTION TO THE RULE IS ACROSS WESTERN ZONES WHERE LIGHT
SOUTHERLY RETURN FLOW HAS ALREADY ENSUED. BUT WHERE RADIATIONAL
COOLING HAS BEEN ABLE TO MAXIMIZE...SEVERAL SITES HAVE DIPPED TO
FREEZING...INCLUDING WACO AND ATHENS...BOTH OF WHICH RECORDED
THEIR FIRST FREEZE SINCE FEBRUARY.

SOUTHERLY WINDS OF 15-20KTS HAVE ALREADY APPEARED ON VWP DATA
ABOVE THE NOCTURNAL BOUNDARY LAYER. AS THE LATE MARCH SUN MIXES
OUT THESE LAST VESTIGES OF WINTER...THE SOUTHERLY FLOW WILL REACH
THE SURFACE. TEMPERATURES WILL REACH THE 60S THIS AFTERNOON...BUT
WITH THE BREEZY CONDITIONS WILL MAKE IT SEEM THAT A WARMING TREND
HAS YET TO BEGIN. HOWEVER...TUESDAY WILL LEAVE NO DOUBT...WITH
AFTERNOON HIGHS IN THE 70S AND LOWER 80S REGIONWIDE. BUT AS LEE
TROUGHING DEEPENS IN ADVANCE OF THE NEXT STORM SYSTEM...SOUTH
WINDS WILL INCREASE FURTHER...POTENTIALLY FLIRTING WITH OUR SPEED
CRITERION FOR A WIND ADVISORY.

MOISTURE WILL CONTINUE SURGING INTO THE REGION TUESDAY NIGHT...AT
WHICH POINT SOME WARM ADVECTION NOCTURNAL SHOWERS MAY DEVELOP. THE
GFS HAS BEEN HINTING AT THIS...AND NOW THE BEGINNING OF THIS EVENT
IS CAPTURED BY THE NAM SERIES...WHICH IS ALSO GENERATING PRECIP IN
THE 06-18Z TIME FRAME WEDNESDAY. DESPITE A GROWING MODEL
CONSENSUS...STILL THINK THIS IS OVERDONE...THOUGH A STRATUS
INTRUSION IS LIKELY WEDNESDAY MORNING. IF THE LLJ IS AS INTENSE
AND PROLONGED AS PROGGED...THE STRATUS MAY LINGER...WORKING AGAINST
BOUNDARY LAYER DESTABILIZATION LATER IN THE DAY...PARTICULARLY IF
THE SURFACE IS COOLED BY MORNING RAIN. THE STRONG 700MB FLOW AND
VEERING 850MB WINDS ARE INDICATIVE OF A DRYLINE SURGE...BUT THE
BOUNDARY MAY REACH THE I-35 CORRIDOR BEFORE MIDDAY. WITH MID-
LEVEL WINDS STRONGER NEAR THE RED RIVER THAN IN CENTRAL TEXAS...
THE DRYLINE WILL HAVE TO PIVOT CLOCKWISE AS IT MOVES THROUGH THE
REGION. ALTHOUGH THE BEST CHANCES FOR CONVECTIVE INITIATION LOOK
TO BE EAST OF THE I-35 CORRIDOR WEDNESDAY AFTERNOON...THE DRYLINE
ORIENTATION MAY ALLOW FOR SOME AFTERNOON CONVECTION IN THE
WACO/TEMPLE/KILLEEN AREA AFTER THE THREAT WOULD HAVE ENDED IN DFW
AND SHERMAN/DENISON. EVEN IF THE MORNING IS CLOUDY...CONSIDERABLE
INSTABILITY WILL BE AVAILABLE FOR ANY STORMS THAT DEVELOP ALONG
THE DRYLINE. IN ADDITION...STRONG DEEP-LAYER SHEAR WILL AID IN
STORM MAINTENANCE...KEEPING INDIVIDUAL UPDRAFTS ON THE HUMID SIDE
OF THE ADVANCING BOUNDARY. THIS IS A GOOD EXAMPLE OF TRYING TO
FORECAST MESOSCALE INTRICACIES BEYOND THE MESO TIME SCALE...THUS
THERE IS CONSIDERABLE UNCERTAINTY ABOUT HOW THINGS WILL TRANSPIRE
ON WEDNESDAY. AT THIS POINT...RESIDENTS OF NORTH AND CENTRAL TEXAS
SHOULD BE AWARE OF THE POTENTIAL FOR SEVERE THUNDERSTORMS ON
WEDNESDAY...PARTICULARLY THOSE EAST OF THE I-35 CORRIDOR.

A COLD FRONT WILL THEN SURGE THROUGH NORTH AND CENTRAL TEXAS
WEDNESDAY NIGHT. WITH LIMITED POST-DRYLINE MOISTURE AND STRONGLY
VEERED WINDS...THE CONVECTIVE POTENTIAL APPEARS LOW. BUT THE
DRYLINE MAY NOT CLEAR THE EASTERN ZONES BEFORE THE FRONT OVERTAKES
IT...AND WEDNESDAY NIGHT MAY END OF BEING THE MOST LIKELY TIME
PERIOD FOR SHOWERS AND THUNDERSTORMS THERE.

A COOL DAY WILL FOLLOW THURSDAY...BUT A WARMING TREND WILL GET
HIGH TEMPERATURES BACK INTO THE 70S BY SATURDAY. EXTENDED GUIDANCE
IS STRUGGLING WITH THE TIMING OF THE NEXT SYSTEM AND ASSOCIATED
COLD FRONT. OUR DETERMINISTIC WIND FORECAST FAVORS THE GFS
SOLUTION...BUT OUR PROBABILISTIC POP FORECAST SHOWS THE
UNCERTAINTY IN TIMING. THE EVENT WILL LIKELY BE BRIEF...PERHAPS
OVERNIGHT SATURDAY NIGHT. THE DAYLIGHT HOURS DURING THE WEEKEND
MAY BE SPARED ENTIRELY...BUT IN THAT CASE...A POSTFRONTAL COOL
DOWN WOULD OCCUR ON SUNDAY.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  50  75  62  80 /   0   0   0   5   5
WACO, TX              66  48  76  61  80 /   0   0   0   5  10
PARIS, TX             62  44  71  57  77 /   0   0   5  10  20
DENTON, TX            65  48  75  61  80 /   0   0   0   5   5
MCKINNEY, TX          64  48  74  59  79 /   0   0   0   5  10
DALLAS, TX            66  51  74  62  81 /   0   0   0   5  10
TERRELL, TX           64  48  74  60  79 /   0   0   0   5  20
CORSICANA, TX         65  48  75  60  79 /   0   0   0   5  20
TEMPLE, TX            67  47  76  61  81 /   0   0   0   5  10
MINERAL WELLS, TX     69  47  79  58  82 /   0   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

79/30
Hazardous weather outlook, Mar 21, 4:27 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
427 AM CDT MON MAR 21 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
427 AM CDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON
ALONG AND WEST OF INTERSTATE 35...DUE TO WARM AND DRY CONDITIONS
ALONG WITH GUSTY SOUTHWEST WINDS. CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR WEST OF A BOWIE TO COMANCHE LINE.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
THURSDAY...WITH THE BEST CHANCES BEING ALONG AND EAST OF THE I-35
CORRIDOR WEDNESDAY NIGHT. SOME SEVERE STORMS WILL BE POSSIBLE LATE
WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS.

THUNDERSTORM CHANCES WILL RETURN SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.